Alert archive / New York / Flash Flood Watches in 2009
Flash Flood Watch 4, NWS Buffalo, NY
NWS Buffalo, NY issued this flash flood watch at Aug 10, 2009, 4:25 AM EDT for 13 counties in New York. It took effect at Aug 10, 2009, 6:00 AM EDT. It was in force for 16 hr.
The area
The counties it named.
The facts
- Issued
- Aug 10, 2009, 4:25 AM EDT (08:25 UTC)
- In effect from
- Aug 10, 2009, 6:00 AM EDT
- Expired
- Aug 10, 2009, 9:33 PM EDT
- In force
- 16 hr
- Issued by
- NWS Buffalo, NY
- Flood severity
- None
Counties Allegany County, NY, Cattaraugus County, NY, Cayuga County, NY, Chautauqua County, NY, Erie County, NY, Genesee County, NY, Livingston County, NY, Monroe County, NY, Niagara County, NY, Ontario County, NY, Orleans County, NY, Wayne County, NY, Wyoming County, NY
The radar
The Buffalo radar (KBUF), 59 km from the middle of the area, began a volume at 08:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Buffalo Intl Airport, NY (KBUF), launched 00:00Z, 8.4 hours before the alert went out and 56 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2759 J/kg
- Mixed-layer CIN
- -61 J/kg
- Mixed-layer LCL
- 833 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 103 m²/s²
- 0-3 km storm-relative helicity
- 270 m²/s²
- Significant tornado parameter
- 2.7
- Supercell composite
- 16.6
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS61 KBUF 100825 FFABUF URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE BUFFALO NY 425 AM EDT MON AUG 10 2009 ...ANOTHER ROUND OF SHOWERS AND THUNDERSTORMS COULD PRODUCE DOWNPOURS TODAY AND TONIGHT... .SHOWERS AND THUNDERSTORMS DEVELOPING OVER MICHIGAN EARLY THIS MORNING WILL PUSH EASTWARD AND IMPACT WESTERN AND CENTRAL NEW YORK LATER THIS MORNING AND CONTINUE INTO TONIGHT. PORTIONS OF THE AREA ESPECIALLY THE SOUTHERN TIER WERE HARD HIT WITH EXCESSIVE RAINFALL ON SUNDAY WHICH CAUSES WIDESPREAD AND EXTENSIVE FLOODING. THIS ADDITIONAL RAINFALL COULD CAUSE RENEWED FLOOD PROBLEMS. NYZ001>005-010>014-019>021-085-101630- /O.NEW.KBUF.FF.A.0004.090810T1000Z-090811T1000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ NIAGARA-ORLEANS-MONROE-WAYNE-NORTHERN CAYUGA-NORTHERN ERIE- GENESEE-WYOMING-LIVINGSTON-ONTARIO-CHAUTAUQUA-CATTARAUGUS- ALLEGANY-SOUTHERN ERIE- INCLUDING THE CITIES OF...NIAGARA FALLS...MEDINA...ROCHESTER... NEWARK...FAIR HAVEN...BUFFALO...BATAVIA...WARSAW...GENESEO... CANANDAIGUA...JAMESTOWN...OLEAN...WELLSVILLE...ORCHARD PARK... SPRINGVILLE 425 AM EDT MON AUG 10 2009 ...FLASH FLOOD WATCH IN EFFECT THROUGH LATE TONIGHT... THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A * FLASH FLOOD WATCH FOR PORTIONS OF CENTRAL AND WESTERN NEW YORK...INCLUDING THE FOLLOWING COUNTIES...IN CENTRAL NEW YORK...NORTHERN CAYUGA. IN WESTERN NEW YORK...ALLEGANY... CATTARAUGUS...CHAUTAUQUA...GENESEE...LIVINGSTON...MONROE... NIAGARA...NORTHERN ERIE...ONTARIO...ORLEANS...SOUTHERN ERIE... WAYNE AND WYOMING. * THROUGH LATE TONIGHT * SHOWERS AND THUNDERSTORMS WILL REDEVELOP INTO THE AREA LATER THIS MORNING AND CONTINUE INTO TONIGHT. THIS ACTIVITY WILL BRING THE POTENTIAL FOR ADDITIONAL VERY HEAVY RAINFALL. SOME AREAS HAVE ALREADY EXPERIENCED EXTENSIVE AND SIGNIFICANT FLOODING FROM STORMS WHICH CROSSED THE AREA SUNDAY AND SUNDAY NIGHT. RENEWED FLOODING IS POSSIBLE THROUGH TONIGHT. * ADDITIONAL HEAVY RAINFALL COULD CAUSE ADDITIONAL FLOODING OF CREEKS AND STREAMS...AND OF LOW LYING AND POOR DRAINAGE AREAS. OF PARTICULAR CONCERN WILL BE THE CATTARAUGUS CREEK...WHICH EXPERIENCED TREMENDOUS RAINFALL AMOUNTS IN EXCESS OF 5 INCHES FROM SUNDAYS STORMS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THE THREAT OF FLASH FLOODING EXISTS ALONG RIVERS AND CREEKS. IF YOU ARE IN THE WATCH AREA YOU SHOULD MONITOR WEATHER CONDITIONS CLOSELY. BE READY TO MOVE TO HIGHER GROUND IF FLOODING IS OBSERVED OR A WARNING IS ISSUED. STAY TUNED TO WEATHER RADIO OR OTHER RADIO AND TV STATIONS FOR FURTHER UPDATES. && $$ TMA
4 follow-up statements
000 WGUS61 KBUF 101358 FFABUF FLOOD WATCH NATIONAL WEATHER SERVICE BUFFALO NY 958 AM EDT MON AUG 10 2009 ...ANOTHER ROUND OF SHOWERS AND THUNDERSTORMS COULD PRODUCE DOWNPOURS LATER TODAY AND TONIGHT... .MOST OF THE REGION SHOULD GET A BREAK THROUGH EARLY THIS AFTERNOON FROM THE ROUNDS OF HEAVY THUNDERSTORMS WHICH DROPPED 2 TO 4 INCHES OF RAIN SUNDAY AFTERNOON AND EARLY THIS MORNING. HOWEVER...MORE SHOWERS AND STORMS WILL DEVELOP THIS AFTERNOON AND CONTINUE INTO TONIGHT. ANY OF THESE STORMS CAN PRODUCE EXCESSIVE RAINFALL AND CAUSE RENEWED FLOOD PROBLEMS. NYZ001>005-010>014-019>021-085-102200- /O.CON.KBUF.FF.A.0004.000000T0000Z-090811T1000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ NIAGARA-ORLEANS-MONROE-WAYNE-NORTHERN CAYUGA-NORTHERN ERIE- GENESEE-WYOMING-LIVINGSTON-ONTARIO-CHAUTAUQUA-CATTARAUGUS- ALLEGANY-SOUTHERN ERIE- INCLUDING THE CITIES OF...NIAGARA FALLS...MEDINA...ROCHESTER... NEWARK...FAIR HAVEN...BUFFALO...BATAVIA...WARSAW...GENESEO... CANANDAIGUA...JAMESTOWN...OLEAN...WELLSVILLE...ORCHARD PARK... SPRINGVILLE 958 AM EDT MON AUG 10 2009 ...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH LATE TONIGHT... THE FLASH FLOOD WATCH CONTINUES FOR * PORTIONS OF CENTRAL AND WESTERN NEW YORK...INCLUDING THE FOLLOWING COUNTIES...IN CENTRAL NEW YORK...NORTHERN CAYUGA. IN WESTERN NEW YORK...ALLEGANY...CATTARAUGUS...CHAUTAUQUA... GENESEE...LIVINGSTON...MONROE...NIAGARA...NORTHERN ERIE... ONTARIO...ORLEANS...SOUTHERN ERIE...WAYNE AND WYOMING. * THROUGH LATE TONIGHT * SHOWERS AND THUNDERSTORMS WILL REDEVELOP OVER THE AREA LATER THIS AFTERNOON AND CONTINUE INTO TONIGHT. THIS ACTIVITY WILL BRING THE POTENTIAL FOR ADDITIONAL VERY HEAVY RAINFALL. SOME AREAS HAVE ALREADY EXPERIENCED EXTENSIVE AND SIGNIFICANT FLOODING FROM STORMS WHICH CROSSED THE AREA SUNDAY AND SUNDAY NIGHT. RENEWED FLOODING IS POSSIBLE THROUGH TONIGHT. * ADDITIONAL HEAVY RAINFALL COULD CAUSE ADDITIONAL FLOODING OF CREEKS AND STREAMS...AND OF LOW LYING AND POOR DRAINAGE AREAS. OF PARTICULAR CONCERN WILL BE THE CATTARAUGUS CREEK...WHICH EXPERIENCED TREMENDOUS RAINFALL AMOUNTS IN EXCESS OF 5 INCHES FROM SUNDAYS STORMS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THE THREAT OF FLASH FLOODING EXISTS ALONG RIVERS AND CREEKS. IF YOU ARE IN THE WATCH AREA YOU SHOULD MONITOR WEATHER CONDITIONS CLOSELY. BE READY TO MOVE TO HIGHER GROUND IF FLOODING IS OBSERVED OR A WARNING IS ISSUED. STAY TUNED TO WEATHER RADIO OR OTHER RADIO AND TV STATIONS FOR FURTHER UPDATES. && $$ SFM
000 WGUS61 KBUF 101847 FFABUF FLOOD WATCH NATIONAL WEATHER SERVICE BUFFALO NY 247 PM EDT MON AUG 10 2009 ...ANOTHER ROUND OF SHOWERS AND THUNDERSTORMS COULD PRODUCE DOWNPOURS TONIGHT... .MOST OF THE REGION GOT BREAK THROUGH EARLY THIS AFTERNOON FROM THE ROUNDS OF HEAVY THUNDERSTORMS WHICH DROPPED 2 TO 4 INCHES OF RAIN SUNDAY AFTERNOON AND EARLY THIS MORNING. HOWEVER...MORE SHOWERS AND STORMS WILL DEVELOPING THIS AFTERNOON AND WILL CONTINUE INTO TONIGHT. ANY OF THESE STORMS CAN PRODUCE EXCESSIVE RAINFALL AND CAUSE RENEWED FLOOD PROBLEMS. NYZ001>005-010>014-019>021-085-110300- /O.CON.KBUF.FF.A.0004.000000T0000Z-090811T1000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ NIAGARA-ORLEANS-MONROE-WAYNE-NORTHERN CAYUGA-NORTHERN ERIE- GENESEE-WYOMING-LIVINGSTON-ONTARIO-CHAUTAUQUA-CATTARAUGUS- ALLEGANY-SOUTHERN ERIE- INCLUDING THE CITIES OF...NIAGARA FALLS...MEDINA...ROCHESTER... NEWARK...FAIR HAVEN...BUFFALO...BATAVIA...WARSAW...GENESEO... CANANDAIGUA...JAMESTOWN...OLEAN...WELLSVILLE...ORCHARD PARK... SPRINGVILLE 247 PM EDT MON AUG 10 2009 ...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH LATE TONIGHT... THE FLASH FLOOD WATCH CONTINUES FOR * PORTIONS OF CENTRAL AND WESTERN NEW YORK...INCLUDING THE FOLLOWING COUNTIES...IN CENTRAL NEW YORK...NORTHERN CAYUGA. IN WESTERN NEW YORK...ALLEGANY...CATTARAUGUS...CHAUTAUQUA... GENESEE...LIVINGSTON...MONROE...NIAGARA...NORTHERN ERIE... ONTARIO...ORLEANS...SOUTHERN ERIE...WAYNE AND WYOMING. * THROUGH LATE TONIGHT * SHOWERS AND THUNDERSTORMS WILL REDEVELOP OVER THE AREA LATER THIS AFTERNOON AND CONTINUE INTO TONIGHT. THIS ACTIVITY WILL BRING THE POTENTIAL FOR ADDITIONAL VERY HEAVY RAINFALL. SOME AREAS HAVE ALREADY EXPERIENCED EXTENSIVE AND SIGNIFICANT FLOODING FROM STORMS WHICH CROSSED THE AREA SUNDAY AND SUNDAY NIGHT. RENEWED FLOODING IS POSSIBLE THROUGH TONIGHT. * ADDITIONAL HEAVY RAINFALL COULD CAUSE ADDITIONAL FLOODING OF CREEKS AND STREAMS...AND OF LOW LYING AND POOR DRAINAGE AREAS. OF PARTICULAR CONCERN WILL BE THE CATTARAUGUS CREEK...WHICH EXPERIENCED TREMENDOUS RAINFALL AMOUNTS IN EXCESS OF 5 INCHES FROM SUNDAYS STORMS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THE THREAT OF FLASH FLOODING EXISTS ALONG RIVERS AND CREEKS. IF YOU ARE IN THE WATCH AREA YOU SHOULD MONITOR WEATHER CONDITIONS CLOSELY. BE READY TO MOVE TO HIGHER GROUND IF FLOODING IS OBSERVED OR A WARNING IS ISSUED. STAY TUNED TO WEATHER RADIO OR OTHER RADIO AND TV STATIONS FOR FURTHER UPDATES. && $$ SFM
000 WGUS61 KBUF 102252 FFABUF URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE BUFFALO NY 652 PM EDT MON AUG 10 2009 ...SHOWERS AND THUNDERSTORMS ARE MOVING EAST MORE QUICKLY THAN EARLIER EXPECTED... .THE FLOOD THREAT HAS ENDED ACROSS THE 8 WESTERN NEW YORK COUNTIES BUT WILL CONTINUE AWHILE LONGER ACROSS THE FINGER LAKES REGION AS THUNDERSTORMS THERE STILL HAVE THE POTENTIAL OF PRODUCING VERY HEAVY RAIN AWHILE LONGER. NYZ001-002-010>012-019>021-085-110000- /O.CAN.KBUF.FF.A.0004.000000T0000Z-090811T1000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ NIAGARA-ORLEANS-NORTHERN ERIE-GENESEE-WYOMING-CHAUTAUQUA- CATTARAUGUS-ALLEGANY-SOUTHERN ERIE- INCLUDING THE CITIES OF...NIAGARA FALLS...MEDINA...BUFFALO... BATAVIA...WARSAW...JAMESTOWN...OLEAN...WELLSVILLE... ORCHARD PARK...SPRINGVILLE 652 PM EDT MON AUG 10 2009 ...FLASH FLOOD WATCH IS CANCELLED... THE FLASH FLOOD WATCH FOR A PORTION OF WESTERN NEW YORK HAS BEEN CANCELLED. THUNDERSTORMS HAVE PUSHED EAST OF THE AREA. $$ NYZ003>005-013-014-110300- /O.EXT.KBUF.FF.A.0004.000000T0000Z-090811T0300Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ MONROE-WAYNE-NORTHERN CAYUGA-LIVINGSTON-ONTARIO- INCLUDING THE CITIES OF...ROCHESTER...NEWARK...FAIR HAVEN... GENESEO...CANANDAIGUA 652 PM EDT MON AUG 10 2009 ...FLASH FLOOD WATCH NOW IN EFFECT UNTIL 11 PM EDT THIS EVENING... THE FLASH FLOOD WATCH IS NOW IN EFFECT FOR * PORTIONS OF CENTRAL AND WESTERN NEW YORK...INCLUDING THE FOLLOWING COUNTIES...IN CENTRAL NEW YORK...NORTHERN CAYUGA. IN WESTERN NEW YORK...LIVINGSTON...MONROE...ONTARIO AND WAYNE. * UNTIL 11 PM EDT THIS EVENING * SHOWERS AND THUNDERSTORMS WILL END MORE QUICKLY FROM WEST TO EAST THIS EVENING BUT THE THREAT OF FLOODING RAINS WILL CONTINUE THROUGH ABOUT 11 PM. * ADDITIONAL HEAVY RAINFALL COULD CAUSE ADDITIONAL FLOODING OF CREEKS AND STREAMS...AND OF LOW LYING AND POOR DRAINAGE AREAS. OF PARTICULAR CONCERN WILL BE THE CATTARAUGUS CREEK...WHICH EXPERIENCED TREMENDOUS RAINFALL AMOUNTS IN EXCESS OF 5 INCHES FROM SUNDAYS STORMS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THE THREAT OF FLASH FLOODING EXISTS ALONG RIVERS AND CREEKS. IF YOU ARE IN THE WATCH AREA YOU SHOULD MONITOR WEATHER CONDITIONS CLOSELY. BE READY TO MOVE TO HIGHER GROUND IF FLOODING IS OBSERVED OR A WARNING IS ISSUED. STAY TUNED TO WEATHER RADIO OR OTHER RADIO AND TV STATIONS FOR FURTHER UPDATES. && $$ SAGE
000 WGUS61 KBUF 110133 FFABUF FLOOD WATCH NATIONAL WEATHER SERVICE BUFFALO NY 933 PM EDT MON AUG 10 2009 NYZ003>005-013-014-110245- /O.CAN.KBUF.FF.A.0004.000000T0000Z-090811T0300Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ MONROE-WAYNE-NORTHERN CAYUGA-LIVINGSTON-ONTARIO- INCLUDING THE CITIES OF...ROCHESTER...NEWARK...FAIR HAVEN... GENESEO...CANANDAIGUA 933 PM EDT MON AUG 10 2009 ...FLASH FLOOD WATCH IS CANCELLED... THE FLASH FLOOD WATCH FOR PORTIONS OF CENTRAL AND WESTERN NEW YORK HAS BEEN CANCELLED. RAIN HAS ENDED ACROSS THE REGION WITH JUST ISOLATED CELLS EXPECTED OVERNIGHT. THERE STILL MAY PROBLEMS FOR AWHILE LONGER ACROSS WAYNE AND NORTHERN CAYUGA COUNTIES WHERE RUNOFF CONTINUES FROM RECENT HEAVY SHOWERS AND THUNDERSTORMS. WARNINGS FOR THOSE AREAS WILL BE OVER LATER THIS EVENING. $$ SAGE
What forecasters said that day
The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Buffalo, NY wrote its last area forecast discussion before this flash flood watch went out at Aug 10, 4:11 AM EDT, 14 minutes earlier.
Area forecast discussion, Aug 10, 4:11 AM EDT, 14 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BUFFALO NY
411 AM EDT MON AUG 10 2009
.SYNOPSIS...
A SOUTHWEST FLOW OF WARM AND VERY HUMID AIR WILL BE IN PLACE ACROSS
THE AREA TODAY AND TONIGHT. MORE SHOWERS AND THUNDERSTORMS WILL
DEVELOP ACROSS THE AREA FROM TIME TO TIME AS THIS MOIST AIR
INTERACTS WITH AN APPROACHING COLD FRONT. HIGH PRESSURE FOLLOWING
THE FRONT IS EXPECTED TO PROVIDE WESTERN NEW YORK WITH COMFORTABLE
WEATHER CONDITIONS THROUGH THE END OF THE WEEK.
&&
.NEAR TERM /THROUGH TONIGHT/...
A FLASH FLOOD WATCH IS NOW IN EFFECT FOR ALL AREAS SOUTH OF THE
NORTH COUNTRY TODAY AND TONIGHT DUE TO THE STRONG POSSIBILITY OF
MORE HEAVY RAIN WITH ANY PASSING THUNDERSTORMS.
THE FIRST MCS THAT BROUGHT VERY HEAVY RAIN TO PARTS OF WESTERN NEW
YORK SUNDAY EVENING CONTINUES TO WEAKEN AS IT MOVES INTO EASTERN NEW
YORK. A SMALLER COMPLEX OF STORMS THAT HAS FORMED OVER WESTERN NEW
EARLY THIS MORNING WILL BRING BRIEF PERIODS OF HEAVY RAIN TO TO
WESTERN NEW YORK AND PARTS OF THE GENESEE VALLEY EARLY THIS MORNING
BEFORE DYING OUT.
OUR ATTENTION THEN TURNS TO THE BATCH OF MODERATE TO HEAVY
RAIN THAT IS ASSOCIATED WITH THE NEXT MCS THAT IS MOVING ACROSS
MICHIGAN. EXPECT THIS COMPLEX TO WEAKEN SOMEWHAT AS IT TRANSLATES TO
THE EAST...BUT IT WILL LIKELY IMPACT PARTS OF WESTERN NEW YORK LATER
THIS MORNING.
OTHERWISE...OUR CWA WILL STILL BE UNDER THE INFLUENCE
OF A WARM...VERY HUMID AND UNSTABLE AIRMASS THROUGH THE FORECAST
PERIOD. THE COMBINATION ABUNDANT ANTECEDENT SOIL MOISTURE...
PRECIPITABLE WATER VALUES AROUND 1.8 INCHES AND THE PRESENCE OF
NUMEROUS BOUNDARIES LEFT OVER FROM PREVIOUS CONVECTION WILL
INCREASE THE POTENTIAL FOR MORE FLOODING WITH ANY PASSING
THUNDERSTORMS. BASED ON THIS...WE WILL ISSUE A FLASH FLOOD WATCH
FOR ALL AREAS SOUTH OF THE NORTH COUNTRY FOR TODAY AND TONIGHT. WE
ARE PARTICULARLY CONCERNED ABOUT CHAUTAUQUA AND CATTARAUGUS
COUNTIES WHERE BASIN RAINFALL TOTALS RANGE BETWEEN 4 AND 5 INCHES.
EXPECT WIDESPREAD SHOWERS AND THUNDERSTORMS TO CONTINUE TONIGHT AS
THE CENTRAL GREAT LAKES COLD FRONT APPROACHES WESTERN NEW YORK.
&&
.SHORT TERM /TUESDAY THROUGH WEDNESDAY/...
VERY HUMID SOUTHWEST FLOW WILL CONTINUE AHEAD OF A COLD FRONT THAT
IS SET TO CROSS WESTERN NEW YORK TUESDAY. THERE IS STILL THE
POTENTIAL FOR THUNDERSTORM ACTIVITY AHEAD OF THAT COLD FRONT AS
WESTERN NEW YORK REMAINS UNDER MODERATE INSTABILITY AND SIGNIFICANT
UNIDIRECTIONAL SHEAR ALOFT. THIS TYPE OF PATTERN WOULD SUGGEST THE
POTENTIAL FOR DAMAGING WINDS AS THE PRIMARY SEVERE WEATHER
THREAT...HAIL IS POSSIBLE BUT LARGE HAIL IS MORE UNLIKELY AT THIS
TIME BECAUSE THE FREEZING LEVEL IS FORECAST TO BE SO ELEVATED.
IN THE WAKE OF THE COLD FRONTAL PASSAGE LATE TUESDAY A MUCH MORE
COMFORTABLE AIRMASS WILL OVERSPREAD THE REGION THROUGH WEDNESDAY.
&&
.LONG TERM /WEDNESDAY NIGHT THROUGH SUNDAY/...
HIGH PRESSURE SHOULD REMAIN IN CONTROL OF OUR WEATHER THROUGH THE
END OF THE WEEK AND INTO THE WEEKEND AND AT THIS TIME WE PLAN TO
KEEP CONDITIONS DRY THROUGH THE PERIOD.
&&
.AVIATION /08Z MONDAY THROUGH FRIDAY/...
IN GENERAL...EXPECT VFR CONDITIONS TO PREVAIL ACROSS THE AREA
TODAY...BUT ANY CONVECTION THAT DEVELOPS WILL LOWER CIGS AND VSBYS
TO MVFR OR IFR FOR BRIEF PERIODS. EXPECT SHOWERS AND THUNDERSTORMS
TO BECOME EVEN MORE WIDESPREAD TONIGHT AS AN APPROACHING COLD FRONT
INTERACTS WITH THE VERY HUMID AND UNSTABLE AIRMASS THAT WILL STILL
BE IN PLACE.
OUTLOOK...
TUESDAY...MAINLY VFR.
WEDNESDAY THROUGH FRIDAY...VFR.
&&
.MARINE...
A SOUTHWEST FLOW AHEAD OF AN APPROACHING COLD FRONT WILL LIKELY
GENERATE SMALL CRAFT ADVISORY CONDITIONS ALONG THE EASTERN END OF
LAKE ERIE TODAY. EXPECT THE WINDS TO SUBSIDE SOMEWHAT TONIGHT AS THE
PRESSURE GRADIENT WEAKENS...BUT ANY PASSING THUNDERSTORMS WILL
PRODUCE HIGHER WIND AND WAVES.
&&
.BUF WATCHES/WARNINGS/ADVISORIES...
NY...FLASH FLOOD WATCH THROUGH LATE TONIGHT FOR NYZ001>005-010>014-
019>021-085.
MARINE...SMALL CRAFT ADVISORY UNTIL 5 PM EDT THIS AFTERNOON FOR LEZ040-
041.
&&
SYNOPSIS...TJP
NEAR TERM...TJP
SHORT TERM...TAN
LONG TERM...TAN
AVIATION...TJP
MARINE...TJPHazardous weather outlook, Aug 9, 7:36 AM EDT, 20 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BUFFALO NY 736 AM EDT SUN AUG 9 2009 LEZ020-NYZ001>008-010>014-019>021-085-101145- UPPER NIAGARA RIVER AND BUFFALO HARBOR-NIAGARA-ORLEANS-MONROE-WAYNE- NORTHERN CAYUGA-OSWEGO-JEFFERSON-LEWIS-NORTHERN ERIE-GENESEE-WYOMING- LIVINGSTON-ONTARIO-CHAUTAUQUA-CATTARAUGUS-ALLEGANY-SOUTHERN ERIE- 736 AM EDT SUN AUG 9 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE... WESTERN AND NORTH CENTRAL NEW YORK. .DAY ONE...TODAY AND TONIGHT. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS LATER THIS AFTERNOON AND THIS EVENING. A WARM FRONT WILL LIFT SLOWLY NORTH ACROSS THE REGION TODAY. EXTENSIVE CLOUDS THIS MORNING WILL INITIALLY LIMIT HOW UNSTABLE THE ATMOSPHERE CAN BECOME...HOWEVER AT LEAST SOME AFTERNOON SUNSHINE ACROSS WESTERN NEW YORK IS EXPECTED TO PRODUCE SUFFICIENT INSTABILITY BY LATE AFTERNOON TO ALLOW SCATTERED THUNDERSTORMS TO DEVELOP. A FEW OF THESE STORMS MAY BECOME SEVERE...WITH THE PRIMARY HAZARD BEING DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. THERE IS THE POSSIBILITY FOR SEVERE THUNDERSTORMS MONDAY. THE PRIMARY RISK WILL BE ISOLATED DAMAGING WIND GUSTS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED LATER THIS AFTERNOON AND THIS EVENING. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF LEZ040-041-LOZ042>045-062>065-SLZ022-024-101145- LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK- LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO- LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- LAKE ONTARIO OPEN WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO OPEN WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO OPEN WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO OPEN WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- SAINT LAWRENCE RIVER FROM CAPE VINCENT TO OGDENSBURG- SAINT LAWRENCE RIVER FROM OGDENSBURG TO SAINT REGIS- 736 AM EDT SUN AUG 9 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE...LAKE ONTARIO AND SAINT LAWRENCE RIVER. .DAY ONE...TODAY AND TONIGHT. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS LATER THIS AFTERNOON AND THIS EVENING. A WARM FRONT WILL LIFT SLOWLY NORTH ACROSS THE REGION TODAY. EXTENSIVE CLOUDS THIS MORNING WILL INITIALLY LIMIT HOW UNSTABLE THE ATMOSPHERE CAN BECOME...HOWEVER AT LEAST SOME AFTERNOON SUNSHINE ACROSS WESTERN NEW YORK IS EXPECTED TO PRODUCE SUFFICIENT INSTABILITY BY LATE AFTERNOON TO ALLOW SCATTERED THUNDERSTORMS TO DEVELOP. A FEW OF THESE STORMS MAY BECOME SEVERE...WITH THE PRIMARY HAZARD BEING STRONG WINDS AND LOCALLY HIGHER WAVES. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. THERE IS THE POSSIBILITY FOR SEVERE THUNDERSTORMS MONDAY. THE PRIMARY RISK WILL BE ISOLATED GUSTY WINDS AND LOCALLY HIGHER WAVES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED LATER THIS AFTERNOON AND THIS EVENING. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF HITCHCOCK
In the hours before
Local storm report, Aug 9, 11:45 PM EDT, 4 hours 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BUFFALO NY
1145 PM EDT SUN AUG 09 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1023 PM TSTM WND DMG ATTICA 42.87N 78.28W
08/09/2009 WYOMING NY LAW ENFORCEMENT
TREE DOWN
1032 PM TSTM WND DMG COVINGTON 42.85N 78.02W
08/09/2009 WYOMING NY LAW ENFORCEMENT
TREES DOWN IN ROAD
1041 PM TSTM WND DMG SHELDON CENTER 42.74N 78.39W
08/09/2009 WYOMING NY LAW ENFORCEMENT
TREES/WIRES DOWN
&&
MPUKAJLOLocal storm report, Aug 9, 11:55 PM EDT, 4 hours 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BUFFALO NY
1155 PM EDT SUN AUG 09 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1145 PM FLASH FLOOD SARDINIA 42.53N 78.50W
08/09/2009 ERIE NY TRAINED SPOTTER
ROUTE 39 CLOSED DUE TO FLOODING. TRAFFIC BEING REROUTED
&&
MPUKAJLOLocal storm report, Aug 10, 12:22 AM EDT, 4 hours 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BUFFALO NY
1222 AM EDT MON AUG 10 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1155 PM FLASH FLOOD SILVER CREEK 42.54N 79.17W
08/09/2009 CHAUTAUQUA NY COUNTY OFFICIAL
EXTENSIVE STREET AND BASEMENT FLOODING. LAKE SHORE
HOSPITAL ER FLOODED.
&&
SAGELocal storm report, Aug 10, 1:08 AM EDT, 3 hours 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BUFFALO NY
108 AM EDT MON AUG 10 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1040 PM TSTM WND DMG STRYKERSVILLE 42.71N 78.45W
08/09/2009 WYOMING NY PUBLIC
TWO LARGE OAK TREES...2 TO 3 FEET IN DIAMATER DOWNED
&&
SAGELocal storm report, Aug 10, 2:11 AM EDT, 2 hours 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BUFFALO NY
211 AM EDT MON AUG 10 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1200 AM FLASH FLOOD PERRYSBURG 42.46N 79.00W
08/10/2009 CATTARAUGUS NY PUBLIC
EXTENSIVE BASEMENT FLOODING. DRIVEWAY WASHED OUT. LARGE
TREE UPROOTED DUE TO FLOODING.
&&
TMALocal storm report, Aug 10, 3:45 AM EDT, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BUFFALO NY
345 AM EDT MON AUG 10 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1105 PM TSTM WND DMG HANOVER CENTER 42.52N 79.14W
08/09/2009 CHAUTAUQUA NY LAW ENFORCEMENT
TREE DOWN
1230 AM FLASH FLOOD SILVER CREEK 42.54N 79.17W
08/10/2009 CHAUTAUQUA NY LAW ENFORCEMENT
WIDESPREAD FLOODING. NUMEROUS ROADS UNDERWATER.
&&
TMAThe office that day
Everything else NWS Buffalo, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 9, 8:04 PM EDT | Flash Flood Warning | BUF | Wayne | 3 hr |
| Aug 9, 8:41 PM EDT | Special Marine Warning | BUF | 94 min | |
| Aug 9, 8:58 PM EDT | Severe Thunderstorm Warning | BUF | Genesee, Monroe, Niagara, Orleans | 92 min |
| Aug 9, 9:17 PM EDT | Flash Flood Warning | BUF | Cayuga, Wayne | 3 hr |
| Aug 9, 9:28 PM EDT | Severe Thunderstorm Warning | BUF | Erie, Genesee, Niagara, Orleans, Wyoming | 77 min |
| Aug 9, 9:44 PM EDT | Special Marine Warning | BUF | 91 min | |
| Aug 9, 10:08 PM EDT | Severe Thunderstorm Warning | BUF | Genesee, Livingston, Monroe, Ontario, Wyoming | 67 min |
| Aug 9, 10:19 PM EDT | Severe Thunderstorm Warning | BUF | Allegany, Cattaraugus, Chautauqua, Erie, Livingston, Wyoming | 71 min |
| Aug 9, 10:28 PM EDT | Severe Thunderstorm Warning | BUF | Monroe, Ontario, Wayne | 65 min |
| Aug 9, 10:50 PM EDT | Severe Thunderstorm Warning | BUF | Allegany, Cattaraugus, Chautauqua, Erie, Livingston, Ontario and 1 more | 70 min |
| Aug 9, 10:59 PM EDT | Flash Flood Warning | BUF | Wayne | 64 min |
| Aug 9, 11:18 PM EDT | Special Marine Warning | BUF | 57 min | |
| Aug 9, 11:26 PM EDT | Flash Flood Warning | BUF | Allegany, Cattaraugus, Chautauqua, Erie | 3 hr |
| Aug 10, 12:01 AM EDT | Severe Thunderstorm Warning | BUF | Allegany, Cattaraugus, Chautauqua | 59 min |
| Aug 10, 12:56 AM EDT | River Flood Warning | BUF | Cattaraugus, Chautauqua, Erie, Wyoming | 13 hr |
| Aug 10, 3:18 AM EDT | River Flood Warning | BUF | Erie | 10 hr |
| Aug 10, 4:40 AM EDT | Small Craft Advisory | BUF | 10 hr | |
| Aug 10, 5:15 AM EDT | Flash Flood Warning | BUF | Genesee, Niagara, Orleans | 109 min |
| Aug 10, 6:02 AM EDT | Flash Flood Warning | BUF | Genesee, Livingston, Monroe, Ontario, Orleans, Wayne | 109 min |
| Aug 10, 6:38 AM EDT | Special Marine Warning | BUF | 52 min | |
| Aug 10, 6:43 AM EDT | Flash Flood Warning | BUF | Chautauqua | 3 hr |
| Aug 10, 9:33 AM EDT | River Flood Warning | BUF | Erie, Wyoming | 4 hr |
| Aug 10, 2:40 PM EDT | Severe Thunderstorm Warning | BUF | Ontario, Wayne | 55 min |
| Aug 10, 2:52 PM EDT | Flash Flood Warning | BUF | Chautauqua | 76 min |
| Aug 10, 3:17 PM EDT | Severe Thunderstorm Warning | BUF | Wayne | 58 min |
| Aug 10, 3:46 PM EDT | Areal Flood Advisory | BUF | Wayne | 6 hr |
| Aug 10, 4:13 PM EDT | Severe Thunderstorm Warning | BUF | Cayuga | 20 min |
| Aug 10, 4:50 PM EDT | Severe Thunderstorm Warning | BUF | Niagara | 30 min |
| Aug 10, 5:08 PM EDT | Flash Flood Warning | BUF | Niagara | 45 min |
| Aug 10, 5:12 PM EDT | Special Marine Warning | BUF | 40 min | |
| Aug 10, 5:45 PM EDT | Special Marine Warning | BUF | 99 min | |
| Aug 10, 6:21 PM EDT | Severe Thunderstorm Warning | BUF | Monroe, Wayne | 54 min |
| Aug 10, 6:50 PM EDT | Severe Thunderstorm Warning | BUF | Wayne | 55 min |
| Aug 10, 7:00 PM EDT | Special Marine Warning | BUF | 43 min | |
| Aug 10, 7:08 PM EDT | Flash Flood Warning | BUF | Wayne | 3 hr |
| Aug 10, 7:41 PM EDT | Flash Flood Warning | BUF | Cayuga | 3 hr |
Nearby
Flash Flood Watches in New York, 2009Every flash flood watch in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.